Alert archive / Washington / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jul 1, 2008, 3:33 PM PDT for Kittitas County, Washington. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2008, 3:33 PM PDT (22:33 UTC)
- Expired
- Jul 1, 2008, 4:21 PM PDT
- In force
- 48 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
County Kittitas County, WA
The radar
The Seattle radar (KATX), 164 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.6 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KPDT 012234
SVRPDT
WAC037-012330-
/O.NEW.KPDT.SV.W.0013.080701T2233Z-080701T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
333 PM PDT TUE JUL 1 2008
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KITTITAS COUNTY IN CENTRAL WASHINGTON...
THIS INCLUDES THE CITY OF CLE ELUM...
* UNTIL 430 PM PDT
* AT 324 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTH OF CLE
ELUM...OR 18 MILES WEST OF ELLENSBURG...AND MOVING NORTH AT 15 MPH.
ANOTHER POTENTIAL SEVERE THUNDERSTORMS WAS LOCATED NEAR BLEWETT
PASS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLE ELUM BY 350 PM PDT...
9 MILES WEST OF LIBERTY BY 415 PM PDT...
LAT...LON 4750 12098 4743 12091 4742 12079 4735 12067
4735 12062 4732 12056 4733 12051 4728 12042
4727 12032 4723 12024 4690 12064 4709 12133
4760 12115
TIME...MOT...LOC 2233Z 192DEG 14KT 4712 12089
$$
JS2 follow-up statements
000
WWUS56 KPDT 012310
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
407 PM PDT TUE JUL 1 2008
WAC037-012330-
/O.CON.KPDT.SV.W.0013.000000T0000Z-080701T2330Z/
KITTITAS WA-
407 PM PDT TUE JUL 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT
FOR KITTITAS COUNTY...
AT 320 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM STORM ABOUT 10 MILES SOUTH OF CLE ELUM WHICH PRODUCED
NICKEL SIZE HAIL. THIS STORM HAS WEAKENED. ANOTHER STRONG STORM
REMAIN LOCATED 10 MILES NORTH OF ELLENSBURG...MOVING NORTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF LIBERTY BY 415 PM PDT...
HAIL TO THE SIZE OF NICKELS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 4750 12098 4743 12091 4742 12079 4735 12067
4735 12062 4732 12056 4733 12051 4728 12042
4727 12032 4723 12024 4690 12064 4709 12133
4760 12115
TIME...MOT...LOC 2307Z 192DEG 14KT 4725 12085
$$
JS000
WWUS56 KPDT 012321
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
420 PM PDT TUE JUL 1 2008
WAC037-012330-
/O.CAN.KPDT.SV.W.0013.000000T0000Z-080701T2330Z/
KITTITAS WA-
420 PM PDT TUE JUL 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR KITTITAS COUNTY IS
CANCELLED...
THE THUNDERSTORMS OVER KITTITAS HAVE WEAKENED AND ARE NO LONGER
SEVERE. FURTHER THUNDERSTORMS STILL REMAIN POSSIBLE OVER THE NEXT
COUPLE OF HOURS.
LAT...LON 4750 12098 4743 12091 4742 12079 4735 12067
4735 12062 4732 12056 4733 12051 4728 12042
4727 12032 4723 12024 4690 12064 4709 12133
4760 12115
TIME...MOT...LOC 2320Z 192DEG 14KT 4730 12083
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:46 PM PDT, 47 minutes earlier.
Area forecast discussion, Jul 1, 2:46 PM PDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 246 PM PDT TUE JUL 1 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...AREA TO REMAIN UNDER WEAKLY SHEARED...DIFFLUENT SOUTHERLY UPPER LEVEL FLOW THIS EVENING. ONE UPPER DISTURBANCE EXTENDING FROM SOUTH-CENTRAL WASHINGTON TO EXTREME NORTHEAST OREGON CONTINUES TO SHIFT EAST-NORTHEAST. MEANWHILE ANOTHER DISTURBANCE IS SWINGING INTO CENTRAL OREGON AT THE MOMENT. THESE WAVES WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING THROUGH THE EVENING. BEST COVERAGE WILL BE IN NORTHEAST OREGON/EXTREME SOUTHEAST WASHINGTON AND OVER CENTRAL WASHINGTON CASCADES. SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVERS LATE THIS AFTERNOON AND EVENING...AND LOCAL FLOODING MAY BE A PROBLEM ALONG WITH SOME GUSTY WINDS. THE SECOND DISTURBANCE... CURRENTLY OVER CENTRAL OREGON...SHOULD MOVE OUT OF THE AREA AROUND MIDNIGHT. THIS SHOULD LEAD TO A SIGNIFICANT DECREASE (IF NOT AN END) TO THE CONVECTIVE ACTIVITY OVER THE REGION. THE PACIFIC NORTHWEST WILL REMAIN UNDER A SOUTHWEST FLOW ALOFT WEDNESDAY THROUGH THURSDAY NIGHT. AS A RESULT THE AIR MASS OVER THE REGION WILL REMAIN MOIST AND UNSTABLE...WHILE DISTURBANCES CONTINUE TO MOVE ACROSS THE AREA. THUS ISOLATED TO SCATTERED COVERAGE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA. THESE STORMS WILL MOSTLY HAVE AN AFTERNOON AND EVENING MAXIMUM OF OCCURRENCE...BUT STORMS MAY OCCUR AT ANY TIME DURING THE PERIOD. A MARINE PUSH LOOKS TO DEVELOP LATE THURSDAY OR THURSDAY NIGHT. THIS MAY FOCUS SOME OF THE CONVECTION OVER THE AREA THURSDAY AFTERNOON AND EVENING. 90 .LONG TERM...FRIDAY THROUGH SUNDAY NIGHT...A MID LEVEL TROUGH WILL PUSH ACROSS THE AREA FRIDAY AND FRIDAY NIGHT WITH SOME THUNDERSTORMS POSSIBLE ACROSS MOST PORTIONS OF THE REGION. THE TROUGH WILL DRIFT EAST WITH LINGERING SHOWERS OVER THE FAR EASTERN PORTIONS OF THE AREA SATURDAY THAT INCLUDES THE WALLOWA AND BLUE MTNS. BY SATURDAY NIGHT A WEAK RIDGE OF HIGH PRESSURE WILL BRING DRY CONDITIONS ACROSS THE ENTIRE REGION AND THESE CONDITIONS SHOULD PERSIST INTO SUNDAY. MONDAY THROUGH TUESDAY NIGHT...A LITTLE BIT OF CHANGE TODAY FROM YESTERDAYS FORECAST... NEW MODELS STILL INDICATE THE RIDGE CENTERED OVER NEVADA...HOWEVER WE MAY STILL BE UNDER A MORE WEST SOUTHWEST FLOW...VERSUS THE SOUTHWEST FLOW FROM THE MORE AMPLIFIED RIDGE YESTERDAY. FOR THIS TEMPERATURES HAVE BEEN BACKED OFF A LITTLE ON MONDAY AS THE RIDGE BEGINS TO STRENGTHEN BUT STILL BELIEVE IT TO BE PRETTY HOT ON TUESDAY...AS IT BECOMES MORE DEFINED. MOST OF THE PACIFIC NORTHWEST SHOULD BE DRY WITH NO INDICATION OF PRECIPITATION DURING THIS TIME PERIOD. 97/89 && .AVIATION...THUNDERSTORMS ARE POSSIBLE IN AND NEAR ALL TAF SITES AND MORE SO NEAR THE FOOTHILLS THAT INCLUDES KPDT AND KALW AND APPROACH MVFR CONDITIONS UNTIL 05Z. && .PRELIMINARY POINT TEMPS/POPS... PDT 64 98 66 96 / 30 20 20 20 ALW 67 99 69 96 / 30 20 20 20 PSC 67 101 67 100 / 20 10 10 20 YKM 66 99 66 96 / 20 10 10 20 HRI 67 100 67 98 / 20 10 10 20 ELN 63 99 65 92 / 20 10 10 20 RDM 54 93 56 90 / 20 30 30 20 LGD 56 93 59 95 / 30 20 20 20 GCD 56 95 58 95 / 30 20 20 20 DLS 65 95 70 89 / 20 20 30 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/97/89/97
Hazardous weather outlook, Jul 1, 6:59 AM PDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
659 AM PDT TUE JUL 1 2008
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-021345-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
659 AM PDT TUE JUL 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
UNSTABLE CONDITIONS...A MOIST SOUTHWESTERLY FLOW AND DISTURBANCES
FROM A LOW OFF THE PACIFIC NORTHWEST COAST WILL BRING ISOLATED
SHOWERS AND THUNDERSTORMS THIS MORNING AND SCATTERED SHOWERS AND
THUNDERSTORMS THIS EVENING. SOME OF THESE STORMS MAY BECOME STRONG
WITH LOCALLY DAMAGING WINDS AND HEAVY RAIN. LIGHTNING CAUSED FIRES
ARE POSSIBLE BELOW 4000 FEET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WEDNESDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS THURSDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
WEATHER DISTURBANCES WILL CONTINUE TO BRING UNSTABLE CONDITIONS TO
THE FORECAST AREA...WITH A CHANCE OF THUNDERSTORMS EACH AFTERNOON
AND EVENING THROUGH FRIDAY. A MORE WESTERLY FLOW WILL BRING MORE
STABLE CONDITIONS SATURDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Severe Thunderstorm Warnings in Washington, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.